Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having severe itching on legs and thighs. Using Propysalic nf oinment and vozet tablet. Noticed skin darkening. Cure?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4154 Questions
Question
Hi

I have been aving severe itching on legs and its moving upwards to thighs. I have been using Propysalic nf oinment and having vozet tablet. I have also used Dermadew cream and other creams but no relief. Please help.
Please help as severe itching and skin darkening and getting thick.
Posted Fri, 27 Sep 2013 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Your condition seems to be Lichen Amyloidosis

Detailed Answer:
Hello,

Welcome and thanks for posting your query to XXXXXXX

As per your query you have severe itching over legs which are moving upwards and you are taking treatment for eczema of legs.

I have gone through the good resolution pictures sent by you and the very first and most important information to provide you is that your photos show the condition of "Lichen Amyloidosis". It does not seem to be eczematous condition of skin and is totally different from the same.

TO explain you regarding Lichen Amyloidosis: it is a simple skin condition which is characterized by wavy pattern of pigmentation of skin with moderate itching in the same. It can affect back, shoulders, arms and front of legs. On legs specially it rarely goes beyond knee joint. On the leg area- initially it is only pigmented area and then there is formation of small raised rough beads ( called as papules).

You must be wondering why you have this condition. Do not get panicky about this problem as is a very commonly seen skin condition and is most often seen in persons having family history of the same.

It is a totally benign condition. Though it remains for along time but never turns into any other problem of any nature. The only part of the problem is the continuous darkening of skin with itching which some times becomes unbearable.

Now you are using Propysalic NF ointment and vozet tablet with Dermadew cream which is right part of the treatment but the most important thing is whether you are taking it from a dermatologist or as a self mediation. The Propysalic NF ointment is a strong steroid based ointment and is always to be used under dermatological guidance. It need a long term follow up with a dermatologist to take care of the problem and to guide when to start or stop the steroidal ointments and to shift to milder variants of ointments. Rest of the treatment of application of dermadew lotion as moisturizer and vozet tablet is good. The only part is that you can apply dermadew for 8-10 times a day and take vozet upto 3 times if the itching is more. Vozet contains levocetrizine in it which can cause little sedation, so you can shift to Loratadine or des-Loratadine according to dermatological advice and can be taken upto 3 times if the itching is more.

The most important thing to tell you is not to touch, pinch, pop or squeeze the area by any means. So again I write in capital letters" NO SCRATCHING & NO TOUCHING". This is the most important part in your condition because there can be raw areas of skin which can get infected and irritated because of mere unnecessary touching.

Rest avoid direct sunlight and hot – humid climate, wear cotton clothes and avoid synthetic clothes or tight stockings, stay in cool environment and avoid sweating, take two time bath once in morning and at night time which will soothe your skin and prevent the aggravation of the problem.

Improve your diet and take a lot of vitamin A in daily schedule such as green leafy vegetables and papaya and all yellow fruits.

I again reassure you that your condition is simple skin condition and can be taken care of by simple measure enumerated above.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Having severe itching on legs and thighs. Using Propysalic nf oinment and vozet tablet. Noticed skin darkening. Cure? 50 minutes later
Thanks a lot Doctor.Feeling good after reading your reply.

Ive been using Propysalic Nf Ointment on instructions of dermatologist only. Ive used tenovate also but that had no relief. So siwtched back to Propysalic. The moment i stop using it, it itches again.

I will be getting married in another 6 months and want to know what all I can do to lighten my skin and reduce itching.
 
 
Answered by Dr. Sanjay Kumar Kanodia 4 hours later
Brief Answer:
Kindly see the instrucitons below

Detailed Answer:
Hi,

Thanks for your prompt reply.

It is really nice to hear that you are relaxed now. As I said earlier that Propysalic is high potency steroid, so you take proper guidance from your dermatologist for the proper usage of the medication. In between you apply plenty of moisturizer for 8-10 times over the affected area. This will reduce your intensity of itching as well as the make the skin soft and supple as well as reduce the intensity of itching.

For the pigmentation part you can use creams containing hydroquinone2% or 4%, certain creams containing glycolic acid formulations and Azelaic acid creams. With continuous and proper usage you can see benefit in next 3 months. Ask your dermatologist to see your condition from the point of Lichen Amyloidosis so that you can be benefited better.

All the best for your marriage part.

Hope that helped, if you have further queries I will be happy to help or if you do not then can close the query and rate the answer.

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Follow-up: Having severe itching on legs and thighs. Using Propysalic nf oinment and vozet tablet. Noticed skin darkening. Cure? 20 hours later
Thankyou doc. I will apply Dermadew lotion and have loratadine tablets
Have the following questions:

1)Name of the creams,containing hydroquinone2% or 4%, certain creams containing glycolic acid formulations and Azelaic acid creams that I can apply instead of Propysalic NF.

2) Any soap that I can use coz I dont use soap on the affected area.

3) Any food that I need to avoid

4) Also does the tablet Vozet cause any problem with menstruation cycle because in XXXXXXX I had visited a gynaec and had Devry and then got chums. Last month again I didnt get. All other tests negative.

Thank you.
 
 
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
Kindly follow the instrucitons below

Detailed Answer:
Hi,

Welcome to the forum again.

Regarding creams containing hydroquinone2% or 4% or Azelaic acid creams, It is better to ask your dermatologist who can see the things and accordingly prescribe you the ideal topical treatment as these can cause irritation if not used properly. Propysalic NF is a steroid based cream and should be replaced by another milder variant.

You can use any pH balanced soap and applying soap is not bad for the skin. So do not worry about using soap.

There is no correlation of any food to aggravate the condition. Rather I request you to take all kind food but prefer to have green vegetables, tomatoes, papaya and all yellow fruits containing good amount of Vitmain A in it.
Vozet do not cause any abnormality with cycles. The only part is it causes little sedation in some persons. So I prefer to give Loratadine for the itching part.

Hope that helped, if you have further queries I will be happy to help or if you do not then can close the query and rate the answer.

"Wish you good health"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor